MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal part of the suture broke and remained inside patient.The target lesion was located in the mildly tortuous and moderately calcified biliary tract.A vtcb/8.3 flexima was selected for use.The catheter was attempted to withdraw after a few days of drainage.During withdrawal, it was noted that the distal part of the suture detached somewhere inside the patient's body and was unable to be withdrawn.The separated suture was then tried to pulled out by hand and by forcep but it could not be removed.After withdrawal od the flexima catheter and the remaining suture inside, the proximal part of the suture was cut by scissor and the procedure was ended.No further patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.The unit returned has a catheter damaged, as part of overall visual revision.The device returned with the metal cannula loaded, the device and metal cannula looks in good condition.However, the cannula was observed with residues at distal end.Dimensional inspection of the outer diameter and length were performed and were within specifications.Functional inspection was performed and revealed that the metal cannula was withdraw without resistance and its was inserted again through the device and no resistance was felt.Additionally, a mandrel of 0.038" was inserted through the metal cannula and no resistance was felt.
 
Event or Problem Description

Brand Name
FLEXIMA
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8005695
Report Number2134265-2018-62287
Device Sequence Number19120348
Product Code FGE
UDI-Device Identifier08714729454953
UDI-Public08714729454953
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K023870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model Number32337
Device Catalogue Number32337
Device Lot Number0021994657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/12/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date01/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR